Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

177 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can I use Deriva MS gel for acne and acne scars ?

I ve acne & acne scars about 3 months old. I m 22 , female, and getting married after 2 months & so want to have a clean clear face . Saw a dermatologist , he recommended Differin & Suprim & Reoccutane (Antibiotic + Tabs), but not much useful. My friend recommended me Deriva ms gel. What should I do?
Fri, 20 Jan 2012
Report Abuse
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication ,  
Dermatologist 's  Response
Hi!,
Welcome to HealthcareMagic forum,

Treatment of acne depends upon the severity of acne.What you have received is good.In fact roaccutane which you have mentioned as an antibiotic is actually not an antibiotic but a retinoid.I hope your doctor has told you all the side effects of this medicine since you are getting married in 2 months time.Roaccutane is a wonderful medicine for acne ,it would give good result in one months time,but it has certain side effects like ,patient should not get pregnant during the course of medicine and at-least 3 months after stopping this medicine.It has teratogenic effect on the baby.Other precautions are that one should not donate blood during the course ,should not wear contact lenses,should have a normal liver function test & blood counts before start of the medicine.And if you get headache after this medicine then you should stop the medicine.I hope this was told to you before start of the medicine.In your case pregnancy is the most important precaution .
If you can take all the above precaution then roaccutane would be best to treat your acne ,provided your hormone profile is normal.Once started this medicine needs to be given for at-least 6 months depending upon your body weight.
Deriva ms is just a gel and alone it might help you a little bit.Patient with hormone im-balance with associated acne would need hormonal medicine to treat their acne.
So,kindly discuss all this with your dermatologist and then proceed for treatment.
regards,
Dr.chawda
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am 34, male.I had acne problem in the past. Last month i had a blister sort of thing on my nose. Since it pained, i applied soframycin cream. The pain disappeared, but the blister stayed in my nose. After consulting with a dermatologist, i applied Deriva ms gel but to of no use. Please suggest how to get rid of this mark.

doctor1 MD

Sir,i have a lot of acne red scars. Though acne was reduced with the help of isotroin-20 mg(cipla) which i continued for 16 weeks,white heads often happen on my forehead. Presently i am applying deriva ms gel over pimples at night. Please suggest some remedies for my red scars and whiteheads. Age-19 sex-male weight-52 kg height-5 8

doctor1 MD

every night I use 1)deriva ms aqueous gel 0.1%w/o and 2)T3Mycin clindamycin gel 1% ,than after 1 hour I use 3) mederma (post acne scar cream) pm overnight cream. This two weeks suddenly every day my face have coming new scar.especially my pores become bigger and some pores joint together become new scar.

Recent questions on  Acneiform eruptions

doctor1 MD

I was on Yasmin birth control for about 16 years and decided to stop taking it a couple of months ago. This is actually the third time I've stopped over the years because each time I do, I get a bumpy rash behind my ears, on the side of my neck, and on my forehead. It doesn't appear as normal acne does and progressively gets worse and itches. Why would this be happening each time I stop?

doctor1 MD

Hi, I have been using otocomb ointment on some acne sores on my face now for about 4 years. It ususally clears them up in a couple of days and I just use this every 2nd night on the spots only. But I think it is causing some pigmentation problems on my face now. Could this be the cause of it? Thanks

doctor1 MD

I used to get red rashes on the face when I consulted a dermatologist she proscribed hhzole .. everything went away but when I discontinued to use, they reappear.. So I continued to use it for almost 2 years after which I realised it was wrong so I stopped. Its been over a year now. Now I m starting to get those reaches again with big acne. I m worried my skin is getting worse . please help

doctor1 MD

Hi there, I started taking birth control May 2012 and I stopped taking in November 2013. In March 2013 I noticed a lump above my right breast. In July 2013 I had it removed for precautionary measures. I decided in November 2013 that I would stop taking it. This year, starting in February till now, I have had many issues with acne/cystic acne around my mouth/jawline. I am debating to go back on the pill to help with this acne, however, I do not want to get another lump (in case that was what caused the first one). Please advise.

doctor1 MD

My face has broke out looks a little like pimples . My scalpe is very dry and itches.

doctor1 MD

What does Anthralin do for Alopecia Barbae. I have Barbae on 3spots each 1 X 0.5 inch. happened all within 2 months. I tried Kenalog, and topical steroid cream, not much difference i see. it s been only 1 injection and 1 month of topical steroid...

doctor1 MD

I use olay total effects cleanser, day cream and night cream regularly. Very often painfull red bumps and itching are developing on my face. Please suggest a solution. I am presently 36 years old.